MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE
Model Number 5943
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient fall during a case due to the anesthesiologists setting his hand on the top of the mts and pressing the blue tilt lock button.He said the blue knob on the side wasn't tightened and the anesthesiologists rested his hand on the top of the column hitting the blue button and the patient fell off when the top tilted.
 
Additional Manufacturer Narrative
Based on the investigation it is concluded that the user/operator did not follow the instructions/warning as specified in the owner's manual.Customer error is the contributing factor owner's manual, 5803 advanced control (nw0646 rev.H).The table behaved as designed, the blue rotation lock handle was loose, the anesthesiologist set his hand on the rotation safety lock which when fully released the table causing it to rotate the owner's manual nw0646 has ample descriptions and warning on how to unlock functions: section 4.5 indicator lights.Warning: failure to ensure that all three blue indicator lights are illuminated prior to patient transfer may result in harm to the patient, healthcare workers, or the device.Warning: when the 180 degree rotation lock indicator light is not illuminated, the table top is unlocked regardless of how much the blue handle has been turned clockwise or counterclockwise.Section 4.5.2 rotation safety lock.Warning: failure to ensure that the 180 degree rotation lock and the rotation safety lock are locked with the corresponding blue indicator lights on both the head-end column and hand pendant illuminated may result in harm to the patient, healthcare workers or device.When the 180 degree rotation lock and the rotation safety lock are both engaged and the corresponding indicator lights are illuminated, the table top can still be laterally rolled (tilted) by pressing the left or right lateral roll button on the hand pendant until the desired position is achieved.
 
Event or Problem Description

Brand Name
MTS SPINAL SURGERY TOP
Common Device Name
SURGICAL OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key11366186
Report Number2921578-2021-00005
Device Sequence Number14475328
Product Code JEA
UDI-Device Identifier00842430105982
UDI-Public00842430105982
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5943
Device Catalogue Number5943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1